Since I was diagnosed with raised blood pressure two years ago, I have been on medication and my blood pressure has come under control but I have noticed side effects.
This has had an enormous effect on my relationship, as I have lost my sex drive. Recently, I have doubled up on the tablets as my blood pressure is high again through the stress of my relationship ending. It ended due to the fact that I found it difficult to get an erection and maintain it, and often ejaculated while semi-erect.
I would be very grateful if you could advise me on ways to satisfy a future partner without there being a dependence on intercourse. – C
I doubt that you can completely blame the end of your relationship on your blood pressure or the medication, but you should speak to your doctor about this unwanted side effect of your antihypertensive medication.
Have you actually told the doctor about this or have you kept quiet and hoped he or she wouldn’t ask you about it? There are quite a few types of antihypertensive treatments available so a simple change to your prescription may be all that it takes.
Mind over matter is another factor, so if you expect to fail, you may well do so. Don’t put quite so much emphasis on sex, put more on the friendship side of things for a while, and be a bit kinder to yourself. If you are overweight, lose some weight. If you are not particularly fit, find a fitness hobby and get in better shape. Cut out some of the alcohol if you enjoy a few more drinks than might be wise for a healthy erection.
Simple changes can make a big difference. Don’t automatically blame the medication for all the problems. Drink more water unless you have a kidney problem that restricts the amount you should drink, and cut down on the amount of sugar. Talking of that, I assume you have been checked to rule out diabetes? If not, please ask for that to be done at your next check-up.
9th April 2017
15th October 2015
15th October 2015
3rd November 2015
26th May 2017
18th October 2015
6th April 2017
4th November 2015
29th October 2015
17th May 2017
5th October 2018